Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 289, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 31, 2019, 3:20 PM EDT for 4 counties in New Jersey. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2019, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 31, 2019, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hunterdon County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 86 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:21 PM EDT | TSTM WND DMG | 1 Ne Oldwick, NJ | TREES AND POWER LINES DOWN ON VLIETOWN RD. TIME ESTIMATED FROM RADAR. |
| Jul 31, 3:38 PM EDT | TSTM WND DMG | Far Hills, NJ | TREES AND WIRES DOWN IN FAR HILLS. ALSO A REPORT OF A HOUSE FIRE IN THE AREA; UNCLEAR IF RELATED TO WIND DAMAGE OR A LIGHTNING STRIKE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
720
WUUS51 KPHI 311920
SVRPHI
NJC019-023-027-035-312000-
/O.NEW.KPHI.SV.W.0289.190731T1920Z-190731T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
320 PM EDT Wed Jul 31 2019
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Southern Morris County in northern New Jersey...
Northeastern Hunterdon County in northwestern New Jersey...
Somerset County in northern New Jersey...
Northwestern Middlesex County in northern New Jersey...
* Until 400 PM EDT.
* At 320 PM EDT, severe thunderstorms were located along a line
extending from Chester to Flemington, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
New Brunswick, Morristown, Somerville, Somerset, East Brunswick,
Bridgewater, North Brunswick, Madison, Middlesex, Florham Park,
East Hanover, Bound Brook, Manville, Chatham, Morris Plains,
Mendham, Flemington, Mountain Lakes, High Bridge and Clinton.
This includes Interstate 287 in New Jersey between mile markers 5 and
43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4089 7434 4086 7432 4082 7434 4079 7437
4076 7437 4075 7436 4067 7446 4066 7445
4066 7441 4065 7440 4060 7446 4060 7440
4040 7447 4050 7503 4078 7489 4091 7431
TIME...MOT...LOC 1920Z 267DEG 18KT 4078 7468 4051 7485
HAIL...<.75IN
WIND...60MPH
$$
Fitzsimmons1 follow-up statement
085
WWUS51 KPHI 311938
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
338 PM EDT Wed Jul 31 2019
NJC019-023-027-035-312000-
/O.CON.KPHI.SV.W.0289.000000T0000Z-190731T2000Z/
Morris NJ-Hunterdon NJ-Somerset NJ-Middlesex NJ-
338 PM EDT Wed Jul 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN MORRIS...NORTHEASTERN HUNTERDON...SOMERSET AND
NORTHWESTERN MIDDLESEX COUNTIES...
At 337 PM EDT, severe thunderstorms were located along a line
extending from near Mendham to near Flagtown, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
New Brunswick, Morristown, Somerville, Somerset, East Brunswick,
Bridgewater, North Brunswick, Madison, Middlesex, Florham Park, East
Hanover, Bound Brook, Manville, Chatham, Morris Plains, Mendham,
Flemington, Mountain Lakes, Peapack And Gladstone and Chester.
This includes Interstate 287 in New Jersey between mile markers 5 and
43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4087 7433 4082 7434 4079 7437 4076 7437
4075 7436 4074 7437 4067 7446 4066 7445
4066 7441 4065 7440 4060 7446 4060 7440
4057 7441 4040 7447 4042 7460 4050 7492
4081 7477 4084 7464 4090 7433 4089 7434
TIME...MOT...LOC 1937Z 267DEG 21KT 4079 7456 4052 7473
HAIL...<.75IN
WIND...60MPH
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:38 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 31, 1:38 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
138 PM EDT Wed Jul 31 2019
.SYNOPSIS...
A surface trough will remain across the area today, before a slow-
moving cold front moves through tonight and Thursday. The front will
stall just to our south through early next week. A couple of weak
systems may affect the area this weekend, with a brief period of
high pressure following early next week. Another system may approach
the area around the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A severe thunderstorm watch has been issued for the entire
region. The primary focus through the afternoon will likely be
the pre-frontal trough which is currently right over the
urban/95 corridor. However, as we have seen in other areas,
given the very unstable air, it won't take much for showers and
thunderstorms to develop on other boundaries, including terrain
and differential heating boundaries.
With the developing thunderstorms, there will be a couple of threats
today. First will be the threat for severe weather. Instability will
build through the day and CAPE values will approach or exceed 2,000
J/kg for much of the coastal plains. However, abundant cloud
cover over SE PA may slightly limit the instability. Bulk shear
is fairly weak, only about 20 knots, due to mid level winds
being weak as well. However, the strength of the updrafts and
DCAPE values approaching 1,000 J/kg could lead to some locally
damaging winds with the strongest thunderstorms. The primary
concern is the potential for downbursts.
The other concern today will be the threat for heavy rainfall.
Again, the instability will lead to the development of
thunderstorms. PW values are forecast to increase to 1.75-2.00
inches across the area by this afternoon when the thunderstorms are
forecast to develop. This should lead to some efficient rainfall
producing thunderstorms. With the weak flow aloft, some storms could
be very slow moving initially. The concern is that these slow moving
thunderstorms could develop along the urbanized I-95/I-295 corridor.
Areas of 1-2 inches, with localized 3-4 inches is possible, which
could fall in a short window of 2-3 hours. Although flash flood
guidance is higher for most areas than it has been recently, again
the concern is for the urbanized areas could experience areas of
flash flooding if the heavy rain falls over those areas in a short
amount of time. The flash flood watch continues for the urban
corridor.
The thermal/lee-side that was to our west yesterday has drifted
back eastward across our area. It will remain across the Mid-
Atlantic region today, before a cold front moves across the area
late this afternoon into the overnight hours. The surface
trough will act as a focus for showers and thunderstorms to
develop by this afternoon.
Temperatures today are forecast to be several degrees cooler than
the last couple of days, so even though dewpoints will be higher
across most of the area, heat index values will again remain below
advisory levels.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
The cold front will push across the area this evening, which will
merge with and pull the surface trough offshore as well. The short
wave/vorticity impulse will make its way offshore during the evening
as well. Showers and thunderstorms will be ongoing across much of
the area at the beginning of the evening period, but move eastward
through the late evening, and most areas should be dry by midnight.
Although, until the short wave/vorticity impulse moves completely
offshore, a few isolated showers/thunderstorms will be possible
during the overnight period. There will likely be some patchy fog
develop overnight for some areas behind the short wave where
rainfall does occur during the day and winds become light overnight.
However, widespread dense fog is not expected at this time.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The medium-range forecast remains challenging, as models continue to
struggle with the positioning of the front passing through the area
tonight into Thursday and the timing/track of subsequent
perturbations moving along it, generating several rounds of
convection. Overall, the pattern looks somewhat unsettled,
especially as deeper troughing becomes established in eastern North
America this weekend into next week.
The front will be mostly through the area on Thursday, but it may
struggle to move through Delmarva completely, or at least be in
close enough proximity to affect this area. The latest operational
runs all exhibit some convection in these locations Thursday
afternoon, necessitating PoPs in the southern CWA. I did lower PoPs
north of I-76, which should be comfortably far from the frontal
placement during peak heating to see little or no precipitation.
Thursday night and Friday, a perturbation will be approaching the
northern/central Mid-Atlantic, with convection likely to develop to
our south and west Friday. The question will be how far north and
east into the CWA the precipitation will occur. Present indications
are the best chances remain generally in Delmarva, southern New
Jersey, and possibly southeast Pennsylvania. As such, have the
highest PoPs generally southwest of a Reading to Philadelphia to
Atlantic City line. May see convection diurnally weaken Friday
night, but given the strength of the perturbation, felt keeping PoPs
Friday night was warranted.
The large-scale pattern begins to change on Saturday, as a longwave
trough in eastern Canada gradually becomes more amplified as
vorticity maxima continue to dig on its southwestern side. One such
perturbation will move into New England on Saturday, with an
attendant surface trough moving into and/or developing in the
northern Mid-Atlantic during the afternoon/evening. Convection
should initiate during the afternoon as diurnal instability
maximizes. Model consenus continues to improve for this period, so
included chance PoPs for much of the area Saturday
afternoon/evening. With the progression of the system to the east
Saturday night and the loss of daytime heating, precipitation
chances will diminish.
Another shortwave trough will dig on the southwest side of the
longwave trough Sunday, with the CMC in particular noticeably more
aggressive generating precipitation in the northern Mid-Atlantic
Sunday afternoon. The ECMWF is drier, as is the GFS. The stronger
lift with this second perturbation may get shunted north of the
area. Additionally, Saturday's system may reduce atmospheric
moisture sufficiently to lower convective coverage on Sunday. Was
not compelled to remove PoPs for Sunday, but think the chances are
lower than Saturday.
Monday continues to look fairly dry across the area, with transient
high pressure building into the Northeast. This appears short-lived,
however, as another vort max in south-central Canada digs
southeastward into the Northeast by Tuesday. Though the
characteristics of the system vary considerably model-to-model by
this time, consensus is improving for another decent chance of
storms Tuesday and Wednesday.
Forecast temperatures remain close to climatology through the
period. Though there may be some variability associated with days
featuring increased precipitation coverage, confidence is too low to
delineate such variations at this point.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...Mostly VFR conditions, except under TSRA where MVFR and
IFR conditions are expected. Winds will be NW behind a pre-
frontal trough and S ahead of the trough. The trough as of 18Z
will be right around the Delaware Valley. VRB and gusty winds
are possible in the vicinity of any storms.
Tonight...Showers and thunderstorms will be ongoing at the start of
the evening period, before they shift eastward and offshore later in
the evening and overnight. Periods of MVFR or IFR will be possible
with these showers and thunderstorms, but conditions will return to
VFR once this activity ends. However, patchy fog may develop later
tonight once winds become light and variable, especially where heavy
rain occurs. Widespread dense fog is not expected at this time.
OUTLOOK...
Thursday and Thursday night...Mainly VFR. Some chance of storms
south of PHL, but confidence is low. Winds light northerly becoming
variable during the afternoon/evening. May see a predominant onshore
flow develop during the afternoon and evening.
Friday and Friday night...Mainly VFR, though brief restrictions in
showers/storms possible. Winds light east or southeast.
Saturday and Saturday night...Mainly VFR, but brief restrictions in
storms possible. South to southeast winds up to 10 kts becoming west
or northwest Saturday night.
Sunday...Mainly VFR, although cannot completely rule out a shower or
storm. Light west or northwest winds becoming more variable by
afternoon.
&&
.MARINE...
Today-tonight...Conditions will remain below advisory levels for
today and tonight. However, winds may gust around 20 knots later
this afternoon and this evening. Showers and thunderstorms will move
across the waters late this afternoon and evening ahead of an
approaching cold front which will lead to locally higher winds and
waves.
OUTLOOK...
Sub-advisory winds/seas are expected through Sunday. A chance of
storms Thursday and Friday, predominantly off the Delaware coast and
on Delaware Bay. Chances of storms continue through the weekend,
though any effects would be fairly brief at any particular
location.
RIP CURRENTS...
The rip current forecast today is similar to yesterday and will
be dependent on the swell period. The swell period has been
varying between 5-15 seconds the last couple of days. When the
longer period takes over, the swell is only 1-2 feet, but when
the period is shorter, the swell is higher at 2-3 feet. With the
variable conditions, we will have a moderate risk for dangerous
rip current formation today.
&&
.TIDES/COASTAL FLOODING...
We are monitoring the potential for some minor coastal flooding
during the evening/overnight tides late this week into the
weekend. The new moon occurs today, and astronomical tides are
anomalously high. It will take very small positive departures to
produce minor flooding (mere tenths of a foot) through early
this weekend. Fortunately, conditions are not overly favorable
for positive departures today. However, it is possible light
onshore flow develops and remains persistent Thursday through
early this weekend. This may be enough to produce at least
spotty minor flooding on the Atlantic coast, the shore of
Delaware Bay, and the tidal Delaware River beginning Thursday
evening/night. Advisory-level flooding cannot be ruled out.
Similar conditions may occur Friday and Saturday with the
evening/overnight high tides. Stay tuned to the latest
forecasts.
Coastal flooding is not expected on the eastern shore of
Chesapeake Bay at this time.
&&
.EQUIPMENT...
The NOAA Weather Radio transmitter located in Howell, New
Jersey (Station WXM-60) was damaged during the storms on July
22. As a result, the radio signal is not transmitting properly.
It will take a while for the repairs to be made. We do not have
an estimate as to when the broadcast will be fully restored.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 8 PM EDT this evening for PAZ070-071-
101>106.
NJ...Flash Flood Watch until 8 PM EDT this evening for NJZ008>010-
012-013-015>019.
DE...Flash Flood Watch until 8 PM EDT this evening for DEZ001.
MD...Flash Flood Watch until 8 PM EDT this evening for MDZ008.
MARINE...None.
&&
Synopsis...CMS
Near Term...Johnson/Robertson
Short Term...Robertson
Long Term...CMS
Aviation...CMS/Johnson/Robertson
Marine...CMS/Robertson
Tides/Coastal Flooding...
Equipment...Hazardous weather outlook, Jul 31, 3:46 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 346 AM EDT Wed Jul 31 2019 DEZ002-003-MDZ012-015-019-020-NJZ001-007-020>023-027-PAZ054-055- 060>062-010800- Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon- Monroe-Berks-Lehigh-Northampton- 346 AM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, northern New Jersey, southern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon and tonight. Some of the storms may be severe, with damaging wind gusts the primary threat. Locally heavy rainfall may also occur, leading to isolated instances of flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-MDZ008-NJZ008>010-012-013-015>019-PAZ070-071-101>106-010800- New Castle-Cecil-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 346 AM EDT Wed Jul 31 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a chance of thunderstorms this afternoon and tonight. Some of the storms may be severe, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-010800- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 346 AM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon and tonight. Some of the storms may be severe, with damaging wind gusts the primary threat. Locally heavy rainfall may also occur, leading to isolated instances of flooding. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-010800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 346 AM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon and tonight. The storms may produce strong to severe wind gusts, leading to hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
In the hours before
Special weather statement, Jul 31, 1:57 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
157 PM EDT Wed Jul 31 2019
NJZ020-026-311830-
Coastal Ocean-Ocean-
157 PM EDT Wed Jul 31 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OCEAN COUNTY...
At 157 PM EDT, a strong thunderstorm was located over Beachwood, or
near Toms River, moving northeast at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Toms River, Beachwood, Seaside Heights, Dover Beaches South, Dover
Beaches North, Island Heights and Gilford Park.
This includes Garden State Parkway between mile markers 76 and 78.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3985 7408 3985 7409 3992 7410 3990 7414
3986 7413 3984 7415 3983 7419 3989 7425
3997 7411 3995 7411 3994 7415 3992 7408
3994 7409 4000 7406
TIME...MOT...LOC 1757Z 235DEG 8KT 3991 7415
MPSLocal storm report, Jul 31, 1:59 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG 1 WNW HOLMESBURG 40.04N 75.04W
07/31/2019 PHILADELPHIA PA PUBLIC
MPING REPORT OF TREES UPROOTED;ROOF BLOWN
OFF IN PHILADELPHIA COUNTY, PA.
&&
RJLocal storm report, Jul 31, 2:01 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL HOLMESBURG 40.04N 75.04W
07/31/2019 E0.75 INCH PHILADELPHIA PA PUBLIC
MPING REPORT OF .75 INCH HAIL.
&&
RJLocal storm report, Jul 31, 2:41 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
241 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLASH FLOOD LANSDOWNE 39.94N 75.26W
07/31/2019 DELAWARE PA PUBLIC
REPORTS OF A WATER RESCUE.
&&
SFJLocal storm report, Jul 31, 2:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
247 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST MERCER COUNTY AIRPORT 40.28N 74.82W
07/31/2019 M51 MPH MERCER NJ ASOS
&&
RJLocal storm report, Jul 31, 2:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM MARINE TSTM WIND 1 NNW OCEAN GATE 39.94N 74.14W
07/31/2019 M47 MPH ANZ451 NJ MESONET
&&
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:28 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 4 more | 17 hr |
| Jul 31, 1:02 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 28 min |
| Jul 31, 1:14 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 3 hr |
| Jul 31, 1:19 PM EDT | Flash Flood Warning | PHI | Burlington | 5 hr |
| Jul 31, 1:30 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Mercer | 45 min |
| Jul 31, 1:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 31, 1:46 PM EDT | Flash Flood Warning | PHI | Burlington, Mercer | 3 hr |
| Jul 31, 1:49 PM EDT | Special Marine Warning | PHI | 86 min | |
| Jul 31, 1:57 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| Jul 31, 2:11 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Ocean and 1 more | 49 min |
| Jul 31, 2:21 PM EDT | Areal Flood Advisory | PHI | Ocean | 4 hr |
| Jul 31, 2:23 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 52 min |
| Jul 31, 2:29 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 46 min |
| Jul 31, 2:29 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 46 min |
| Jul 31, 2:32 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 1 more | 3 hr |
| Jul 31, 2:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer | 44 min |
| Jul 31, 2:53 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 52 min |
| Jul 31, 3:00 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| Jul 31, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 40 min |
| Jul 31, 3:06 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 3:24 PM EDT | Flash Flood Warning | PHI | Monmouth | 4 hr |
| Jul 31, 3:24 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Somerset | 51 min |
| Jul 31, 3:39 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 4 hr |
| Jul 31, 3:39 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 51 min |
| Jul 31, 3:48 PM EDT | Flash Flood Warning | PHI | Ocean | 2 hr |
| Jul 31, 3:49 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Mercer, Monmouth | 41 min |
| Jul 31, 3:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 3:58 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 17 min |
| Jul 31, 4:36 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 4 hr |
| Jul 31, 4:52 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 38 min |
| Jul 31, 4:58 PM EDT | Flash Flood Warning | PHI | Sussex, Warren | 4 hr |
| Jul 31, 5:02 PM EDT | Special Weather Statement | PHI | Atlantic | 28 min |
| Jul 31, 5:16 PM EDT | Special Weather Statement | PHI | Atlantic | 44 min |
| Jul 31, 5:27 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cumberland, Ocean, Salem | 48 min |
| Jul 31, 5:41 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 3 hr |
| Jul 31, 5:44 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 25 min |
| Jul 31, 5:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 5:55 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Ocean | 35 min |
| Jul 31, 5:57 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 31, 6:05 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jul 31, 6:41 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 31, 6:53 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 31, 7:36 PM EDT | Special Marine Warning | PHI | 54 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.